Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

July 30, 2016Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 30, 2016, 4:07 PM EDT for Palm Beach County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 4:07 PM EDT (20:07 UTC)
Expired
Jul 30, 2016, 4:45 PM EDT
In force
38 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS82 KMFL 302007
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT SAT JUL 30 2016
 
FLZ067-302045-
INLAND PALM BEACH COUNTY FL-
407 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHWESTERN PALM BEACH COUNTY UNTIL 445 PM EDT...

* AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
  MILES SOUTH OF INDIANTOWN...MOVING WEST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND. 

LAT...LON 2696 8061 2696 8042 2682 8039 2673 8075
      2683 8078 2691 8070 2696 8069 2697 8061
TIME...MOT...LOC 2007Z 079DEG 17KT 2690 8050 

$$

JT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:51 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 30, 1:51 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
151 PM EDT SAT JUL 30 2016

.AVIATION...
Afternoon TAF package has been adjusted to carry VCSH for the rest
of the afternoon as it seems daytime heating has not destabilized the
air mass across South Florida enough to trigger convection over
land yet. A couple of thunderstorms were observed on KAMX radar
over the Atlantic coastal waters, remaining well offshore from
Miami. The only terminal TAF that will keep carrying VCTS for the
rest of the afternoon is APF where a better pool of moisture and
sea breeze interactions may combine to generate a few cells.

VFR conditions should then prevail tonight and through Sunday
morning with winds becoming light and variable overnight.

&&

.PREV DISCUSSION... /issued 1009 AM EDT SAT JUL 30 2016/

UPDATE...
12Z MFL sounding data describes a more stable air mass compared
to yesterday, with morning CAPE of less than 700, a little warmer
500 mb temps around -6 C, and FZL above 16 Kft. However, the
modified sounding values still suggest enough thermodynamic
instability will be in place this afternoon as daytime heating
peaks for some storms to form. Latest local hi-res model
solutions also suggests potential for at least scattered
afternoon thunderstorms and continuing through the early evening
hours. Best chances of rain remain over interior and Gulf coast
areas where numerous storms could develop later today. Current
forecast package remains on track and no significant changes are
required for the morning update.

PREV DISCUSSION... /issued 812 AM EDT SAT JUL 30 2016/

AVIATION...
VFR prevails at all terminals this morning. Current prevailing
light and variable winds will transition into onshore flow early
in the afternoon as sea breezes develop. Kept carrying VCTS for
all terminals during the afternoon hours with VFR continuing
outside of any thunderstorm that may affect a terminal or its
vicinity.

PREV DISCUSSION... /issued 349 AM EDT SAT JUL 30 2016/

DISCUSSION...
Models continue to show a fairly typical summertime pattern for
South Florida for at least the next week. A Bermuda high continues
to maintain its presence in the western Atlantic. At 500mb, the
pattern is fairly stagnant, with a ridge sitting over the central
US, and weak flow across the Florida peninsula. This will keep a
warm, but fairly seasonable air mass over the CWA. The temperature
gradient between the air mass over the water and over the mainland
during the day, looks to max out right around 6F. This is barely
enough for a sea breeze to take shape, if at all. It will likely
continue to act as it has been over the last few days, with a sea
breeze front setting up over the Atlantic coast, allowing for some
showers and storms to develop over the southeast Florida metro
area. They will then then propagate towards the interior through
outflow boundaries, and diurnal heating in the interior.

The last couple of soundings continue to show the freezing level
well above 15k ft, almost 16k ft, and the 500mb temp around -6C
to -6.5C. This supports a persistent pattern for the next couple
of days, with showers and thunderstorms possible, mainly in the
interior and along the Gulf coast, with a few still possible along
the Atlantic metro areas. Some strong gusty wind will be possible,
and some heavy rain, as PWATs are around 2 inches.

There will, of course be some fluctuations through the week in
moisture. Probably the most significant will be an influx of
tropical moisture on Sunday, as a wave move by to the South. This
will allow for an increase in instability as well, leading to
better coverage of convection across the area, as well as possibly
somewhat stronger convection, depending on the exact dynamics that
fall into place. Then conditions dry out for a day, before another
influx of moisture and instability, which will enhance convection
across the CWA on Tuesday as well. Behind this wave, the pattern
looks to become stagnant once again, with typical diurnal showers
and thunderstorms over the mainland and nocturnal convection over
the coastal waters.

AVIATION...
Calm and variable winds will prevail through the early morning
hours as high pressure builds into S Florida today. A few isolated
showers could develop near the terminals by mid morning with SE
winds picking up to around 10 knots with daytime mixing. Sea
breeze convection is expected to develop early afternoon along the
coast and move further inland into the day. Added VCTS for PBI,
FXE, TMB and APF where the higher chance for thunderstorms is
possible. Winds will decouple in the evening hours and remain
light through midnight.

MARINE...
Showers and thunderstorms will continue to be possible across the
South Florida waters through the middle of next week. Coverage may
be enhanced Sunday and then again on Tuesday as a couple of
tropical waves move across the area, bringing an influx in
moisture and instability. With the wave on Tuesday, the wind is
forecast to increase out of the east, which will allow seas to
build in the Atlantic to around 3 to 4 ft for Tuesday and
Wednesday. For the next couple of days, the rip current risk
should be low for all South Florida coastal areas, as the east
wind remains below 10kts. By the middle of next week, the risk
may increase as the easterly wind increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  79  90  80  90 /  30  60  10  20
Fort Lauderdale  79  90  81  90 /  30  60  10  30
Miami            79  91  81  91 /  30  60  10  30
Naples           76  91  76  92 /  30  60  20  40

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...
LONG TERM....
AVIATION...17/AR
Hazardous weather outlook, Jul 30, 5:32 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
532 AM EDT SAT JUL 30 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
302145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
532 AM EDT SAT JUL 30 2016

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...
...HEAT INDEX ABOVE 103 DEGREES FOR MOST OF SOUTH FLORIDA...
...SLIGHT CHANCE OF WATERSPOUTS ACROSS SOUTH FLORIDA COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY OVER
WESTERN LAKE REGION AND SOUTHERN COLLIER. IN THE MORNING HOURS,
ISOLATED THUNDERSTORM CAN NOT BE RULED OUT ALONG THE MIAMI-DADE
COASTLINE AND ADJACENT WATERS, INCLUDING BISCAYNE BAY. OCCASIONAL
CLOUD-TO-GROUND LIGHTNING IS THE PRIMARY THREAT.

WIND: A FEW OF THE STRONGEST STORMS MAY PRODUCE BRIEF GUSTY WINDS
OF 40 TO 50 MPH.

TEMPERATURES: HEAT INDEX VALUES ARE EXPECTED TO EXCEED 100 DEGREES
FOR MUCH OF SOUTH FLORIDA TODAY, WITH VALUES AS HIGH AS 106
DEGREES POSSIBLE ACROSS PORTIONS OF THE NORTHERN INTERIOR AND
GULF COAST. IF CONFIDENCE INCREASES IN HEAT INDEX VALUES REACHING
108 DEGREES OR HIGHER, THEN HEAT INDEX ADVISORY MAY BE ISSUED.

WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS OVER THE ATLANTIC
AND GULF WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE INTERIOR AND
WESTERN SECTIONS OF SOUTH FLORIDA AREAWIDE SUNDAY. FREQUENT
LIGHTNING IS THE PRIMARY THREAT.

RIP CURRENT RISK COULD INCREASE TO HIGH LEVELS THURSDAY ALONG THE
SOUTHEAST FLORIDA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 30, 2:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
253 PM EDT SAT JUL 30 2016

FLZ073-074-301945-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
253 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR NORTHWESTERN MIAMI-DADE COUNTY UNTIL
345 PM EDT...

* AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR MICCOSUKEE
  RESORT...OR 12 MILES WEST OF HIALEAH...MOVING SOUTHWEST AT 20 MPH.

* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  THE REDLAND...DORAL...SWEETWATER...MICCOSUKEE RESORT...
  INTERSECTION KROME AND KENDALL DRIVE...TAMIAMI...KENDALE LAKES...
  FOUNTAINBLEAU...UNIVERSITY PARK...THE HAMMOCKS...
  FIU SOUTH CAMPUS AND KENDALL WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2592 8047 2579 8035 2557 8056 2574 8076
TIME...MOT...LOC 1852Z 057DEG 19KT 2583 8048

JT
Special weather statement, Jul 30, 3:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT SAT JUL 30 2016

FLZ073-075-174-302015-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
323 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE COUNTY UNTIL 415
PM EDT...

* AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
  MILES WEST OF HOMESTEAD GENERAL AIRPORT...MOVING SOUTHWEST AT 10
  MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  THE REDLAND...PA-HAY-OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2563 8065 2548 8054 2533 8071 2550 8089
TIME...MOT...LOC 1922Z 055DEG 10KT 2552 8066

JT
Special weather statement, Jul 30, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT SAT JUL 30 2016

FLZ067-302045-
INLAND PALM BEACH COUNTY FL-
407 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHWESTERN PALM BEACH COUNTY UNTIL 445 PM EDT...

* AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
  MILES SOUTH OF INDIANTOWN...MOVING WEST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.

LAT...LON 2696 8061 2696 8042 2682 8039 2673 8075
      2683 8078 2691 8070 2696 8069 2697 8061
TIME...MOT...LOC 2007Z 079DEG 17KT 2690 8050

JT

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:53 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Jul 30, 3:23 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Jul 30, 5:30 PM EDTSpecial Marine WarningMFL45 min
Jul 30, 5:53 PM EDTSpecial Weather StatementMFLCollier52 min
Jul 30, 6:42 PM EDTSpecial Weather StatementMFLCollier33 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.